MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 208-25-18
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 73 year old male patient had 2 prior right knee revisions on (b)(6) 2010 and 3/17/2021.The patient presented to his surgeon with pain and a history of a right total knee arthroplasty revision using exactech recalled polyethylene.The patient was revised on (b)(6) 2023.The synovial fluid in the joint was clear without evidence of purulence.A complete synovectomy was performed removing scar tissue and re-establishing the anterior compartment of the knee, suprapatellar pouch and medial and lateral gutters.Examination of the implants revealed that the femoral component was well fixed and appropriately sized.The tibial component was well fixed, aligned and oriented.The patellar component was well fixed.The polyethylene liner was removed and noted to have no significant wear.The patient emerged from anesthesia and was transferred to the pacu in stable condition.
 
Additional Manufacturer Narrative
Pending investigation.Serial #: (b)(4) category #: 204-04-54 - trapezoid tibial tray sz 5f/4t, serial #: (b)(4) category #: 204-44-08 - tibial augment block 1/3-sz 4 8mm, serial #: (b)(4) category #: 02-012-60-1616 - logic stem ext 16mm x 160mm.
 
Event or Problem Description
Additional information-preoperatively the patient had flexion contracture and lack of full flexion.Hospital care time: admitted (b)(6) 2023 and discharged (b)(6) 2023.Patient was revised to an exactech optetrak insert.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Serial #: (b)(6), insert tib 5x18mm knee cndyl cnstrn screw optetrak.The serial number (b)(6), does not exist for an insert as reported in the revision operative report of (b)(6) 2021 for devices that were implanted.H3.Investigation results device information was not provided.The cause of the patient¿s problems with range of motion and subsequent polyethylene revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.The patient has had previous knee revisions.These devices are used for treatment not diagnosis.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, d1, d4, g4, h4, h6: clinical code, device problem code, component code, type of investigation codes.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 5, 18MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16533928
Report Number1038671-2023-00427
Device Sequence Number14975795
Product Code JWH
UDI-Device Identifier10885862054449
UDI-Public10885862054449
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Catalogue Number208-25-18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer08/23/2023
10/28/2025
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date08/23/2023
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale